MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED
Model Number 380675-04
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the system had illuminator error for lamp module, the system pops up error 48245 while turning on the illuminator.An intuitive surgical, inc.(isi) technical support engineer (tse) checked the system logs and found same error reported and sorted out by resetting of lamp module.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the issue occurred during procedure.The system functionality was checked upon powering on the system and the illuminator initially powered on without errors.The procedure was completed robotically with back up illuminator.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting illuminator failed, an investigation was completed to determine the cause of this reported event.An isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse checked and reseated the lamp module, and camera cable and tested with switching on light from vision side cart (vsc), surgeon side console (ssc) and the camera head.The complaint regarding the illuminator error was confirmed during fse investigation, which indicates that the device did contribute to the customer reported issue.This complaint is being reported due to the following: the illuminator was replaced after the start of the procedure and the surgeon was able to continue with the procedure robotically with a backup illuminator.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.System unavailability after start of a surgical procedure could lead to the procedure to be converted/aborted and may lead to an injury due to the patient's inability to tolerate a procedure change.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16098889
Report Number2955842-2022-16261
Device Sequence Number12424891
Product Code NAY
UDI-Device Identifier00886874110737
UDI-Public(01)00886874110737
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K123463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380675-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian